Lost me?

Hi, I have hashimotos and after several dose changes been taking 75 mg levothyroxine for about 5 weeks. I was off work for 2 months as crashed when first diagnosed. I'm back on phased return but struggling. I feel so low, tearful and as though I want to hide away but also desperate to get back bring me. I don't know who I am at the moment and worried that 'me' is lost? My latest blood test was TSH 0.76 (0.3-5.5) and as that's 'in range' they didn't do anymore tests. Previously my antibodies were 149.4(0-34) but I don't know what they are now. Docs said it can take about 3 months for results to show after change so do I wait and hope to God that I begin to feel better? I've been having nightmares again and feeling really tired. Any hint of stress seems to send me over the edge at the moment.Any advice would be gratefully received, thanks x

6 Replies

oldestnewest
  • Hi Denise133

    I'm sorry you are feeling so bad but I do think you are undermedicated. Your doctor says rubbish if he said it takes 3 months for a dose to be effective. 5 or 6 weeks is sufficient.

    Make an appointment for another blood test ask if they will do a full thyroid function test as you are not improving whatsoever on 75mcg of levothyroxine.Tell him in fact you feel worse. In particular you want to have a Free T3 blood test not just a TSH as that doesn't tell you anything. If your TSH was 'in range' that doesn't mean you are if your T4 and T3 (particularly the Free T3) are 'out'. If the GP refuses you can get a Free T3 privately with a discount if you go through Thyroiduk.org.uk.

    You have to fight your corner without being rude but you are very vulnerable at present and doctors should really know what it is all about, i.e. treating a patient with hypothyroidism but sometimes it's like looking for a needle in a haystack before you strike lucky but we cannot chop/change doctors willy nilly.

    I am now well and so are some others in the forum but it is by chance a lot of times and a willing doctor who will try.

    Our receptor cells need T3 and it means we have to convert T4 (I wonder if your GP is aware of that fact)? if we cannot convert T4 (if it is too little) to sufficient T3 we remain unwell as our receptor cells cannot function. T3 has to keep our heart, brain and everything else working so it has an important job to do.

    Regards

  • Thank you so much for your reply. I will get an appointment ASAP as feeling scared & desperate. I have started taking my Levi at night before bed as I have to take HRT (oestrogen) in morning as well as anti depressants so thought it would be better to leave a gap. Not sure if this will be okay or making any difference? X

  • Some people do prefer to take levo at bedtime but leave a gap of two hours after food so that nothing interferes with the uptake. So during the night might work better for you.

    If you also have depression it could be because your not on sufficient levo to provide T3 which is also used by psychiatrists for depression and our brain contains the most receptor cells for T3.

    Also requestio a Vitamin B12, Vit D, iron, ferritin and folate as hypo are usually deficient in these essentials.

    If you do take levo at bedtime, if you are having a blood test for your thyroid hormones next day, miss this bedtime dose as we need a gap of around 24 hours. (I would put your levo out of the way the night before the test just in case you take it by mistake before your blood test).

    Have the earliest possible appointment for the blood test, fast too but you can drink water. Get a print out with the ranges and post on a new question. You can take levo after test as long as you leave a gap of 2 hours either side of taking food. You can also miss this dose and take it at bedtime as usual.

  • Thank you again x

  • I am in the exact same position down to a T I was also prescribed with anti-depressants DONT TAKE THEM depression is a extremely common side effect to any thyroid problem at all I also have hashimotos. We are not crazy we do not have a mental illness or bipolar disorder we are just not properly medicated

  • You are perfectly correct. Also, if hypo, we do need T3 so we shouldn't be denied extra thyroid hormones (levo or alternatives) and given something else to keep us quiet instead.

You may also like...